MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60P040
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a smiths medical bivona uncuffed tracheostomy tube coil broke while in use with a patient.Subsequently, a tracheostomy (trach) tube change out was required and the broken trach was replaced with a non-smiths medical trach tube.The patient was also on a ventilator and was reported to be in stable condition.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device evaluation: a smiths medical bivona uncuffed tracheostomy tube was received without its original packaging.Visual inspection was performed, and it was seen that the shaft was separated from the connector and the wire was stretched, it was observed that the whole adhesive was attached to the connector.In addition contamination was found inside the tube and on the shaft during the visual inspection.A review of the manufacturing process for p/n 60pfs40 and l/n 3794389, was conducted by quality engineer on 30/apr/2019.Production personnel inspects the parts 100% before assembling them to see if they have any molding issue such as voids/splits.Additional they inspect 100 % once cured to see if they have any molding issue such as exposed wire, voids/splits.Quality takes a representative sample and performs a visual inspection for splits/cuts, exposed wire according to qp bivona tt-fg-tj rev.109 - inspection for bivona finish goods.The most probable cause for the reported condition is that the damaged occurred after the product left the manufuacturing facility.

Brand Name
BIVONA UNCUFFED TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8053130
Report Number3012307300-2018-08128
Device Sequence Number11159442
Product Code BTO
UDI-Device Identifier15021312005752
UDI-Public15021312005752
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number60P040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date05/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 MO
Patient Weight10